zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Semilocal convergence for Halley’s method under weak Lipschitz condition. (English) Zbl 1187.65059

Let X,Y be Banach spaces, D be an open convex part of X and F:DY be a continuous, twice Fréchet differentiable operator. The semilocal convergence of the Halley’s method

x k+1 =x k -(I-L F (x k )) -1 F ' (x k ) -1 F(x k ),k0,

towards the unique solution x * of F(u)=0 is established, under Lipschitz type assumptions involving the second derivative of F.


MSC:
65J15Equations with nonlinear operators (numerical methods)
47J25Iterative procedures (nonlinear operator equations)
65R20Integral equations (numerical methods)
Software:
NewtonLib
References:
[1]Candela, V.; Marquina, A.: Recurrence relations for rational cubic methods I: The halley method, Computing 44, 169-184 (1990) · Zbl 0701.65043 · doi:10.1007/BF02241866
[2]Deuflhard, Peter; Heindl, G.: Affine invariant convergence theorems for Newton’s method and extensions to related methods, SIAM J. Numer. anal. 16, 1-10 (1979) · Zbl 0395.65028 · doi:10.1137/0716001
[3]Deuflhard, Peter: Newton methods for nonlinear problems: affine invariance and adaptive algorithms, (2004)
[4]Deuflhard, Peter; Potra, Florian A.: Asymptotic mesh independence of Newton – Galerkin methods via a refined mysovskii theorem, SIAM J. Numer. anal. 29, 1395-1412 (1992) · Zbl 0760.65056 · doi:10.1137/0729080
[5]Ezquerro, J. A.; Hernández, M. A.: On the R-order of the halley method, J. math. Anal. appl. 303, 591-601 (2005) · Zbl 1079.65064 · doi:10.1016/j.jmaa.2004.08.057
[6]Gutiérrez, J. M.; Hernández, M. A.: Third-order iterative methods for operators with bounded second derivative, J. comput. Appl. math. 82, 171-183 (1997) · Zbl 0891.65064 · doi:10.1016/S0377-0427(97)00076-9
[7]Gutiérrez, J. M.; Hernández, M. A.: Newton’s method under weak Kantorovich conditions, IMA J. Numer. anal. 20, 521-532 (2000) · Zbl 0965.65081 · doi:10.1093/imanum/20.4.521
[8]Kantorvich, L. V.; Akilov, G. P.: Functional analysis, (1982)
[9]Melman, A.: Geometry and convergence of Euler’s and halley’s methods, SIAM rev. 39, 728-735 (1997) · Zbl 0907.65045 · doi:10.1137/S0036144595301140
[10]Wang, Xinghua: Convergence of Newton’s method and uniqueness of the solution of equations in Banach space, IMA J. Numer. anal. 20, 123-134 (2000) · Zbl 0942.65057 · doi:10.1093/imanum/20.1.123
[11]Wang, Xinghua; Li, Chong; Lai, Mingjun: A unified convergence theory for Newton-type methods for zeros of nonlinear operators in Banach spaces, Bit 42, 206-213 (2002) · Zbl 0998.65057 · doi:10.1023/A:1021986506085
[12]Weiser, Martin; Schiela, Anton; Deuflhard, Peter: Asymptotic mesh independence of Newton’s method revisited, SIAM J. Numer. anal. 42, 1830-1845 (2005) · Zbl 1081.65051 · doi:10.1137/S0036142903434047
[13]Xu, Xiubin; Li, Chong: Convergence of Newton’s method for systems of equations with constant rank derivatives, J. comput. Math. 25, 705-718 (2007) · Zbl 1150.49011
[14]Xu, Xiubin; Li, Chong: Convergence criterion of Newton’s method for singular systems with constant rank derivatives, J. math. Anal. appl. 345, 689-701 (2008) · Zbl 1154.65332 · doi:10.1016/j.jmaa.2008.04.009
[15]Yao, Qingchuan: On halley iteration, Numer. math. 81, 647-677 (1999)
[16]Ye, Xintao; Li, Chong: Convergence of the family of the deformed Euler – halley iterations under the hölder condition of the second derivative, J. comput. Appl. math. 194, 294-308 (2006) · Zbl 1100.47057 · doi:10.1016/j.cam.2005.07.019